Alert archive / Oregon / Hazardous Seas Warnings in 2016
Hazardous Seas Warning 13, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jan 22, 2016, 3:15 PM PST. It took effect at Jan 22, 2016, 10:00 PM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 3:15 PM PST (23:15 UTC)
- In effect from
- Jan 22, 2016, 10:00 PM PST
- Expired
- Jan 23, 2016, 2:45 PM PST
- In force
- 17 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
741 WHUS76 KMFR 222315 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 315 PM PST FRI JAN 22 2016 PZZ376-231215- /O.EXT.KMFR.SW.Y.0011.000000T0000Z-160123T0600Z/ /O.UPG.KMFR.SE.A.0003.160123T0000Z-160123T1800Z/ /O.NEW.KMFR.SE.W.0013.160123T0600Z-160123T1800Z/ /O.NEW.KMFR.SC.Y.0014.160122T2315Z-160123T0600Z/ /O.NEW.KMFR.SW.Y.0012.160123T1800Z-160124T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 315 PM PST FRI JAN 22 2016 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 10 TO 20 KNOTS TODAY INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT THIS EVENING INTO SATURDAY MORNING. * SEAS: A MIX OF WESTERLY AND SOUTHWESTERLY SWELL COMBINE WITH SOUTH WIND CHOP WITH STEEP SEAS OF AROUND 14 FEET...RISING TO HIGH AND VERY STEEP SEAS LATE THIS EVENING. * AREAS AFFECTED: ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-231215- /O.EXT.KMFR.SW.Y.0011.000000T0000Z-160123T0600Z/ /O.UPG.KMFR.SE.A.0003.160123T0600Z-160123T1800Z/ /O.NEW.KMFR.SE.W.0013.160123T0600Z-160123T1800Z/ /O.NEW.KMFR.SW.Y.0012.160123T1800Z-160124T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 315 PM PST FRI JAN 22 2016 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS: BECOMING SOUTH TO SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING INTO SATURDAY MORNING. * SEAS: A MIX OF WESTERLY AND SOUTHWESTERLY SWELL COMBINE WITH SOUTH WIND CHOP WITH STEEP SEAS OF AROUND 14 FEET...RISING TO HIGH AND VERY STEEP SEAS LATE THIS EVENING. * AREAS AFFECTED: ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ SVEN HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
236 WHUS76 KMFR 230637 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1037 PM PST FRI JAN 22 2016 PZZ350-356-370-376-232000- /O.CON.KMFR.SE.W.0013.000000T0000Z-160123T1800Z/ /O.CON.KMFR.SW.Y.0012.160123T1800Z-160124T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1037 PM PST FRI JAN 22 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AMSATURDAY TO 4 AM PST SUNDAY. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT INTO SATURDAY MORNING THEN SOUTHWEST 10 TO 20 KT BECOMING NORTHWEST IN THE AFTERNOON. * SEAS: A MIX OF WESTERLY AND SOUTHWESTERLY SWELL COMBINE WITH SOUTH WIND CHOP TO PRODUCE VERY STEEP SEAS OF AROUND 15 FEET INTO SATURDAY MORNING...THEN GRADUALLY SUBSIDING BUT REMAINING HIGH AND STEEP THROUGH SATURDAY NIGHT. * AREAS AFFECTED: ALL AREAS INTO EARLY SATURDAY MORNING THEN WINDS AND SEAS WILL BE HIGHEST IN THE OUTER WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
292 WHUS76 KMFR 231047 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 247 AM PST SAT JAN 23 2016 PZZ370-240000- /O.EXT.KMFR.SE.W.0013.000000T0000Z-160124T0000Z/ /O.EXT.KMFR.SW.Y.0012.160123T1800Z-160124T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 247 AM PST SAT JAN 23 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS: SOUTH 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH ABOUT 7 AM PST THIS MORNING...THEN SOUTHWEST 10 TO 20 KT BECOMING NORTHWEST IN THE AFTERNOON. * SEAS: MIXED WEST AND SOUTHWEST SWELL COMBINED WITH SOUTH WIND CHOP TO PRODUCE VERY STEEP SEAS OF 11 TO 15 FEET THIS MORNING INTO THIS AFTERNOON. SEAS GRADUALLY SUBSIDE BUT REMAIN HIGH AND STEEP THROUGH LATE THIS EVENING...THEN EASE BELOW 10 FEET OVERNIGHT. * AREAS AFFECTED: STRONGEST WINDS WILL BE BETWEEN 10 AND 30 NM FROM SHORE THROUGH EARLY THIS MORNING. ALL AREAS WILL HAVE WARNING LEVEL SEAS THROUGH LATE THIS MORNING...THEN ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT THROUGH LATE THIS EVENING....GRADUALLY EASING OVERNIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-240000- /O.EXT.KMFR.SE.W.0013.000000T0000Z-160124T0600Z/ /O.CON.KMFR.SW.Y.0012.160123T1800Z-160124T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 247 AM PST SAT JAN 23 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH ABOUT 7 AM PST THIS MORNING...THEN SOUTHWEST 10 TO 20 KT BECOMING NORTHWEST IN THE AFTERNOON. * SEAS: MIXED WEST AND SOUTHWEST SWELL COMBINED WITH SOUTH WIND CHOP TO PRODUCE VERY STEEP SEAS OF 12 TO 16 FEET THIS MORNING. SEAS GRADUALLY SUBSIDE BUT REMAIN HIGH AND STEEP THROUGH LATE THIS EVENING...THEN EASE BELOW 10 FEET OVERNIGHT. * AREAS AFFECTED: STRONGEST WINDS WILL BE BETWEEN 10 AND 30 NM FROM SHORE THROUGH EARLY THIS MORNING. ALL AREAS WILL HAVE WARNING LEVEL SEAS THROUGH LATE THIS AFTERNOON...THEN ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT THROUGH LATE THIS EVENING....GRADUALLY EASING OVERNIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-240000- /O.CON.KMFR.SE.W.0013.000000T0000Z-160123T1800Z/ /O.EXT.KMFR.SW.Y.0012.160123T1800Z-160124T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 247 AM PST SAT JAN 23 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH ABOUT 7 AM PST THIS MORNING THEN SOUTHWEST 10 TO 20 KT BECOMING NORTHWEST IN THE AFTERNOON. * SEAS: MIXED WEST AND SOUTHWEST SWELL COMBINED WITH SOUTH WIND CHOP TO PRODUCE VERY STEEP SEAS OF 11 TO 15 FEET THIS MORNING. SEAS GRADUALLY SUBSIDE BUT REMAIN HIGH AND STEEP THROUGH LATE THIS EVENING THEN EASE BELOW 10 FEET OVERNIGHT. * AREAS AFFECTED: STRONGEST WINDS WILL BE BEYOND 5 NM FROM SHORE AND NEAR THE CAPES SOUTH OF CAPE ARAGO THROUGH EARLY THIS MORNING. ALL AREAS WILL HAVE WARNING LEVEL SEAS THROUGH LATE THIS MORNING...THEN ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT LATE THIS MORNING THROUGH LATE THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
807 WHUS76 KMFR 232245 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 PM PST SAT JAN 23 2016 PZZ370-241145- /O.CAN.KMFR.SE.W.0013.000000T0000Z-160124T0000Z/ /O.CON.KMFR.SW.Y.0012.000000T0000Z-160124T0600Z/ /O.NEW.KMFR.SC.Y.0015.160124T1800Z-160126T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 245 PM PST SAT JAN 23 2016 ...HAZARDOUS SEAS WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT SUNDAY AFTERNOON...THEN DIMINISH MONDAY NIGHT. * SEAS: COMBINED SEAS WILL BE STEEP 11 TO 12 FEET THROUGH THIS EVENING...DOMINATED BY MIXED WEST AND SOUTHWEST SWELL. SEAS WILL BRIEFLY SUBSIDE TONIGHT...THEN BUILD TO 11 TO 13 FEET SUNDAY AFTERNOON AND EVENING. SEAS WILL SUBSIDE TO 10 TO 12 FEET MONDAY AND MONDAY NIGHT. SEAS WILL BE STEEP AND DOMINATED BY WEST TO SOUTHWEST SWELL TOPPED WITH WIND CHOP. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY THE SMALL CRAFT SEAS THROUGH THIS EVENING...THEN BY SMALL CRAFT WINDS AND SEAS SUNDAY AFTERNOON THROUGH MONDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-241145- /O.CAN.KMFR.SE.W.0013.000000T0000Z-160124T0600Z/ /O.EXT.KMFR.SW.Y.0012.000000T0000Z-160124T0600Z/ /O.NEW.KMFR.SC.Y.0015.160124T1800Z-160126T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 245 PM PST SAT JAN 23 2016 ...HAZARDOUS SEAS WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT SUNDAY AFTERNOON...THEN DIMINISH MONDAY NIGHT. * SEAS: COMBINED SEAS WILL BE STEEP 11 TO 12 FEET THROUGH THIS EVENING...DOMINATED BY MIXED WEST AND SOUTHWEST SWELL. SEAS WILL BRIEFLY SUBSIDE TONIGHT...THEN BUILD TO 11 TO 13 FEET SUNDAY AFTERNOON AND EVENING. SEAS WILL SUBSIDE TO 10 TO 12 FEET MONDAY AND MONDAY NIGHT. SEAS WILL BE STEEP AND DOMINATED BY WEST TO SOUTHWEST SWELL TOPPED WITH WIND CHOP. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY THE SMALL CRAFT SEAS THROUGH THIS EVENING...THEN BY SMALL CRAFT WINDS AND SEAS SUNDAY AFTERNOON THROUGH MONDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-241145- /O.CON.KMFR.SW.Y.0012.000000T0000Z-160124T0600Z/ /O.NEW.KMFR.SC.Y.0015.160124T1800Z-160126T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 245 PM PST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KT SUNDAY AFTERNOON...THEN DIMINISH MONDAY NIGHT. * SEAS: COMBINED SEAS WILL BE STEEP AROUND 11 FEET THROUGH THIS EVENING...DOMINATED BY MIXED WEST AND SOUTHWEST SWELL. SEAS WILL BRIEFLY SUBSIDE TONIGHT...THEN BUILD TO 10 TO 11 FEET SUNDAY AFTERNOON AND EVENING. SEAS WILL BE STEEP AND DOMINATED BY WEST TO SOUTHWEST SWELL TOPPED WITH WIND CHOP. * AREAS AFFECTED: STRONGEST WINDS WILL BE BEYOND 5 NM FROM SHORE AND NEAR THE CAPES SOUTH OF CAPE ARAGO. ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT THIS AFTERNOON AND EVENING AND AGAIN FROM LATE SUNDAY MORNING THROUGH MONDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jan 22, 2:49 PM PST, 26 minutes earlier.
Area forecast discussion, Jan 22, 2:49 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PST FRI JAN 22 2016
.SHORT TERM...A WELL-DEFINED LOW PRESSURE SYSTEM IS MOVING TOWARDS THE
COAST...CLEARLY EVIDENT ON SATELLITE IMAGERY. THE LOW WILL BRING
MODERATE TO OCCASIONALLY HEAVY PRECIPITATION TO THE SOUTHWESTERN
OREGON COAST AND PORTIONS OF NORTHERN CALIFORNIA...AND GUSTY WINDS
TO MUCH OF THE FORECAST AREA.
LIGHTNING HAS BEEN OBSERVED WITH THIS LOW...AND HAVE ADDED AND
MAINTAINED THUNDERSTORM COVERAGE AT THE COAST AND OVER THE COASTAL
WATERS THROUGH SATURDAY MORNING. WINDS HAVE ALREADY STARTED TO
INCREASE AHEAD OF THE LOW IN THE SHASTA VALLEY...AND A WIND ADVISORY
AT NPWMFR HAS BEEN ISSUED FOR BOTH THE SHASTA VALLEY AND PORTIONS OF
THE EAST SIDE. LOCAL MOS GUIDANCE AND WRF OUTPUT SUPPORT AN ADVISORY
FOR THIS EVENT WITH WIND GUSTS TO ABOUT 50 MPH EXPECTED.
SNOW IMPACTS FOR THIS SYSTEM ARE FOCUSED OVER NORTHERN
CALIFORNIA...AS IS TYPICAL WITH STORMS WITH HEFTY SOUTHERLY FLOW
LIKE THIS. MOST DATA POINTS TO SNOW AFFECTING AREAS 4000 FEET AND
ABOVE...WITH SNOW LEVELS REMAINING ABOVE 4000 FEET UNTIL SATURDAY
MORNING. ROAD SURFACE TEMPERATURES ARE FORECAST TO REMAIN ABOVE
FREEZING EVEN AT SNOWMANS SUMMIT...BUT WITH THE POTENTIAL FOR A
PERIOD OF MODERATE SNOWFALL SATURDAY MORNING...THINK THAT SNOW COULD
STICK ON THE ROADS. THEREFORE...HAVE ISSUED WINTER WEATHER ADVISORY
AT WSWMFR THROUGH SATURDAY AFTERNOON. SNOW WILL IMPACT THE
CASCADES AS WELL...AND MORESO ON SATURDAY AS UPSLOPE PRECIPITATION
BECOMES MORE OF A FACTOR AND SNOW LEVELS DROP TO 4000 TO 4500 FEET.
A GENERAL BREAK IN SIGNIFICANT STORMS IS EXPECTED LATE SATURDAY
THROUGH MONDAY.
.LONG TERM...MONDAY THROUGH FRIDAY...OVERALL THE PATTERN WILL BE
DOMINATED BY AN UPPER RIDGE. THIS RIDGE SHOULD GRADUALLY FLATTEN OUT
AND WEAKEN TOWARDS THE END OF NEXT WEEK. THIS WILL GIVE US A
RELATIVE BREAK IN THE WEATHER FROM NEXT MONDAY INTO NEXT THURSDAY.
THERE WILL STILL BE A CHANCE FOR RAIN, BUT IT SHOULD BE MAINLY
CONFINED TO THE MARINE WATERS AND COAST. FURTHER INLAND ODDS ARE IT
WILL STAY DRY UNTIL AT LEAST THURSDAY. TEMPERATURES ARE EXPECTED TO
BE MILD DURING THE DAY. THE MODELS DIFFER TOWARDS THE END OF THE
WEEK. ON FRIDAY, THE EC SHOWS MORE RIDGING AND KEEPS US IN THE WARM
SECTOR WHILE THE GFS SHOWS A TROUGH AND A COLD FRONT MOVING THROUGH
WITH COOLER TEMPERATURES AND LOWER SNOW LEVELS. THEREFORE CONFIDENCE
IN THE FORECAST FOR FRIDAY IS LOW. STAY TUNED FOR UPDATES. AFTER
FRIDAY...THE MODELS HINT A GENERAL TROUGHINESS OVER THE PAC NW WITH
COOLER AND UNSETTLED WEATHER A POSSIBILITY. - PETRUCELLI
&&
.AVIATION...FOR THE 22/18Z TAF CYCLE...LOW CLOUDS HAVE DISSIPATED
AND VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING. HIGH LEVEL
CLOUDS WILL INCREASE THIS AFTERNOON WITH MID LEVEL CLOUDS BY THIS
EVENING. THIS SHOULD BE ENOUGH TO PREVENT LOW LEVEL CLOUDS AND FOG
FROM DEVELOPING. LOW PRESSURE WILL BRING AREAS OF MVFR BACK TO THE
COAST LATE THIS EVENING AND LATE TONIGHT FOR INLAND WESTSIDE. GUSTY
SOUTHEAST WINDS ARE POSSIBLE TONIGHT IN MEDFORD AND THIS AFTERNOON
AT KLAMATH FALLS. -PETRUCELLI
&&
.MARINE...WEST SWELL WITH SUBSIDE, BUT REMAIN HIGH TODAY. LOW
PRESSURE WILL APPROACH THE WATERS THIS EVENING, THEN MOVE OVERHEAD
EARLY SATURDAY MORNING. SOUTH WINDS WILL INCREASE AS THE LOW
APPROACHES, THEN A WIND SHIFT WILL OCCUR FROM SOUTH TO NORTH AS
THE LOW MOVES ACROSS THE WATERS SATURDAY MORNING THEN SEAS WILL
SUBSIDE INTO EARLY NEXT WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR
ORZ030-031.
CA...WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR
CAZ085.
WIND ADVISORY UNTIL 8 AM PST SATURDAY FOR CAZ081.
WINTER WEATHER ADVISORY UNTIL 4 PM PST SATURDAY ABOVE 5000 FEET
FOR FOR CAZ080.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY ABOVE 4000 FEET FOR FOR CAZ082-083.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM SATURDAY TO 4
AM PST SUNDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING FOR PZZ376.
NSK/MAP/MAPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:26 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 18 hr |
| Jan 22, 2:33 AM PST | Hazardous Seas Watch | MFR | 13 hr | |
| Jan 22, 1:38 PM PST | Wind Advisory | MFR | Klamath, Lake | 20 hr |
| Jan 22, 2:13 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 32 hr |
| Jan 22, 3:15 PM PST | Small Craft Advisory | MFR | 7 hr | |
| Jan 22, 3:15 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 31 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2016Every hazardous seas warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.